Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Aug 8, 2011, 4:24 AM CDT for Republic County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 4:24 AM CDT (09:24 UTC)
- Expired
- Aug 8, 2011, 5:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Topeka, KS
County Republic County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -474 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
576
WWUS83 KTOP 080924
SPSTOP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
424 AM CDT MON AUG 8 2011
KSZ008-020-081000-
CLOUD-REPUBLIC-
424 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC AND NORTHERN CLOUD
COUNTIES...
THROUGH 500 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
55 MPH ACROSS PORTIONS OF REPUBLIC AND NORTHERN CLOUD COUNTIES.
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 50
MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE COURTLAND...SCANDIA...NORWAY...BELLEVILLE...
MUNDEN...NARKA...CUBA...AGENDA AND CLYDE.
&&
LAT...LON 4000 9737 3954 9737 3964 9794 4001 9793
TIME...MOT...LOC 0924Z 286DEG 46KT 4017 9782 3991 9792
3975 9809
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:51 AM CDT, 33 minutes earlier.
Area forecast discussion, Aug 8, 3:51 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 351 AM CDT MON AUG 8 2011 .DISCUSSION... CLUSTERS OF THUNDERSTORMS CONTINUE ACROSS THE PLAINS EARLY THIS MORNING. NORTHERN CLUSTER WAS AROUND I-80 WITH THE NEXT ONE ACROSS NORTHERN KANSAS. OTHER STORMS WERE LOCATED OVER SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI. WATER VAPOR LOOP AND PROFILERS SHOW WAVES OVER EASTERN SOUTH DAKOTA INTO CENTRAL NEBRASKA. UPSTREAM ACROSS WYOMING AND UTAH ADDITIONAL WAVES WERE MOVING ACROSS THE MOUNTAINS. THUNDERSTORMS WILL BE SCATTERED THIS MORNING ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. SHEAR REMAINS FAVORABLE FOR ISOLATED STRONG STORMS ALONG WITH PRECIPITABLE WATER VALUES NEAR TWO INCHES ACROSS THE CWA. THUS LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE THROUGH THE MORNING. GOOD 850 MB MOISTURE TRANSPORT INTO NORTHEAST KANSAS EARLY THIS MORNING. A COOL FRONT MOVING SOUTHEAST ACROSS THE NORTHERN PLAINS THIS MORNING WILL MOVE SOUTHEAST THROUGH THE DAY AND INTO THE CWA LATE THIS AFTERNOON. A NEARLY STATIONARY BOUNDARY WILL REMAIN ACROSS SOUTHERN KANSAS. HIGHS TODAY WILL BE IN THE 80S NORTH OF I-70 TO THE LOWER 90S TO THE SOUTH OF I-70. EXPECTED ANOTHER ROUND OF THUNDERSTORMS THIS EVENING AS THE WAVE MOVE SOUTHEAST OUT OF WYOMING AND INTO EASTERN NEBRASKA AND KANSAS...CHANCES LOOK BEST DURING THE EVENING THEN TAPER OFF AFTER MIDNIGHT AS WAVE MOVES EAST AND FRONT IS SOUTH OF THE FORECAST AREA. LOWS TONIGHT WILL BE IN THE 60S. TUESDAY STILL LOOKING DRY WITH WEAK RIDGING IN BETWEEN SYSTEMS OVER NORTHEAST KANSAS. A COOLER DAY IS EXPECTED WITH HIGH IN THE MID TO UPPER 80S. NEXT GOOD CHANCE OF PRECIPITATION IS LATE TUESDAY NIGHT AND WEDNESDAY AS WARM ADVECTION OCCURS ALONG WITH ISENTROPIC LIFT OVER THE WARM FRONT ACROSS THE HIGH PLAINS TUESDAY NIGHT AHEAD OF ANOTHER SHORTWAVE AS IT MOVES SOUTHEAST ACROSS THE PLAINS. WITH MOISTURE NOT FAR AWAY SHOULD SEE GOOD MOISTURE TRANSPORT INTO NORTHEAST KANSAS BY WEDNESDAY MORNING. THIS SHOULD SET THE STAGE FOR SOME LOCALLY HEAVY RAINFALL ESPECIALLY ACROSS EAST CENTRAL KANSAS. WEDNESDAY LOOKS LIKE ONE OF THE COOLER DAYS OF THE WEEK AS HIGHS WILL BE MAINLY IN THE UPPER 70S TO LOWER 80S. MADE LITTLE CHANGE TO THE EXTENDED AS BEST CHANCE OF THUNDERSTORMS LOOKS LIKE FRIDAY AS A UPPER TROUGH MOVES ACROSS THE NORTHERN AND CENTRAL PLAINS SWEEPING ANOTHER FRONT ACROSS KANSAS. TEMPERATURES WILL BE MAINLY IN THE 80S FOR HIGHS THURSDAY THROUGH SUNDAY. CONSENSUS OF MODELS STILL POINTING TO A DRY WEEKEND FOR THE CWA. 53 && .AVIATION... A FEW ROUND OF CONVECTION ARE LIKELY THROUGH THE MID MORNING HOURS AND HAVE CONVECTION IN UNTIL ABOUT 15Z. WITH OUTFLOWS FROM THUNDERSTORMS WINDS WILL BE VARIABLE THROUGH EFFECTIVE COLD FRONT WILL MOVE THROUGH THE TAF SITES IN THE 20Z TO 23Z PERIOD. CONVECTION WILL AGAIN BE POSSIBLE DURING THIS PERIOD AND INTO THE EVENING HOURS. VFR EXPECTED OUTSIDE OF CONVECTION. SOME MVFR VSBYS AND ISOLD IFR VSBYS LIKLEY WITH THE CONVECTION. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 8, 4:24 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 424 AM CDT MON AUG 8 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-090930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 424 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE OUTLOOK AREA. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN HAZARDS. IN ADDITION LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY NIGHT. STRONG GUSTY WINDS AND SOME LOCALIZED FLOODING FROM THE HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 8, 12:39 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1239 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HEAVY RAIN JUNCTION CITY 39.03N 96.83W
08/08/2011 M2.65 INCH GEARY KS PUBLIC
STORM TOTAL
&&
JLLocal storm report, Aug 8, 12:57 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1257 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM TSTM WND GST COFFEY COUNTY AIRPORT 38.30N 95.73W
08/08/2011 M62 MPH COFFEY KS AWOS
&&
JLLocal storm report, Aug 8, 1:05 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
105 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 5 SSW BETO JUNCTION 38.36N 95.76W
08/08/2011 E60.00 MPH COFFEY KS EMERGENCY MNGR
&&
JLLocal storm report, Aug 8, 1:18 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
118 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND DMG 4 W ESKRIDGE 38.86N 96.18W
08/08/2011 WABAUNSEE KS EMERGENCY MNGR
LARGE TREE DOWN ACROSS K-99 NEAR LAKE WABAUNSEE
&&
JLSpecial weather statement, Aug 8, 1:39 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
139 AM CDT MON AUG 8 2011
KSZ008-080715-
REPUBLIC-
139 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REPUBLIC COUNTY...
THROUGH 215 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 20 MPH
ACROSS PORTIONS OF WESTERN REPUBLIC COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE REPUBLIC AND SCANDIA.
&&
LAT...LON 3991 9793 3999 9793 3998 9768 3973 9768
3974 9794 3990 9794
TIME...MOT...LOC 0639Z 276DEG 19KT 3987 9789Special weather statement, Aug 8, 4:24 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
424 AM CDT MON AUG 8 2011
KSZ008-020-081000-
CLOUD-REPUBLIC-
424 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC AND NORTHERN CLOUD
COUNTIES...
THROUGH 500 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
55 MPH ACROSS PORTIONS OF REPUBLIC AND NORTHERN CLOUD COUNTIES.
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 50
MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE COURTLAND...SCANDIA...NORWAY...BELLEVILLE...
MUNDEN...NARKA...CUBA...AGENDA AND CLYDE.
&&
LAT...LON 4000 9737 3954 9737 3964 9794 4001 9793
TIME...MOT...LOC 0924Z 286DEG 46KT 4017 9782 3991 9792
3975 9809The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:09 PM CDT | Special Weather Statement | TOP | Geary | 36 min |
| Aug 7, 10:26 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 49 min |
| Aug 7, 10:31 PM CDT | Special Weather Statement | TOP | Ottawa | 29 min |
| Aug 7, 10:42 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Geary, Ottawa | 48 min |
| Aug 7, 10:48 PM CDT | Flash Flood Warning | TOP | Clay, Cloud, Dickinson, Ottawa | 3 hr |
| Aug 7, 10:54 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 51 min |
| Aug 7, 11:04 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Wabaunsee | 26 min |
| Aug 7, 11:21 PM CDT | Flash Flood Warning | TOP | Dickinson, Geary, Riley, Wabaunsee | 114 min |
| Aug 7, 11:23 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 42 min |
| Aug 7, 11:28 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Riley, Wabaunsee | 47 min |
| Aug 7, 11:42 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 48 min |
| Aug 7, 11:51 PM CDT | Flash Flood Warning | TOP | Osage, Shawnee, Wabaunsee | 114 min |
| Aug 8, 12:12 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 33 min |
| Aug 8, 12:13 AM CDT | Flash Flood Warning | TOP | Geary, Lyon, Morris, Wabaunsee | 90 min |
| Aug 8, 12:36 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 54 min |
| Aug 8, 1:39 AM CDT | Special Weather Statement | TOP | Republic | 36 min |
| Aug 8, 1:58 AM CDT | Areal Flood Advisory | TOP | Republic, Washington | 62 min |
| Aug 8, 4:46 AM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 29 min |
| Aug 8, 5:09 AM CDT | Special Weather Statement | TOP | Washington | 36 min |
| Aug 8, 5:41 AM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.